Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 7, 2012, 2:08 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2012, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 7, 2012, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 7 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:10 PM CDT | TSTM WND DMG | Barling, AR | LARGE TREE DOWN |
| Jul 7, 2:35 PM CDT | TSTM WND DMG | Bonanza, AR | GARAGE DOOR DAMGE TO AUTO SERVICE STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
750
WUUS54 KTSA 071908
SVRTSA
ARC033-131-072000-
/O.NEW.KTSA.SV.W.0137.120707T1908Z-120707T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
208 PM CDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
NORTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 300 PM CDT
* AT 204 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALMA TO 3 MILES NORTHEAST OF JENNY LIND...MOVING
SOUTHWEST AT 10 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...FIGURE
FIVE...JENNY LIND...BARLING...VAN BUREN...BONANZA...HACKETT AND
FORT SMITH.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 0 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.
&&
LAT...LON 3525 9422 3514 9444 3539 9444 3552 9445
3552 9419
TIME...MOT...LOC 1908Z 045DEG 7KT 3546 9422 3527 9427
$$1 follow-up statement
482
WWUS54 KTSA 071932
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SAT JUL 7 2012
ARC033-131-072000-
/O.CON.KTSA.SV.W.0137.000000T0000Z-120707T2000Z/
CRAWFORD AR-SEBASTIAN AR-
232 PM CDT SAT JUL 7 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHWESTERN SEBASTIAN AND SOUTHERN CRAWFORD COUNTIES...
AT 228 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARLING TO MILL CREEK TO JENNY LIND...MOVING SOUTHWEST
AT 15 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONANZA...
HACKETT...FORT SMITH AND MILL CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3522 9428 3514 9444 3534 9444 3535 9443
3537 9444 3537 9443 3539 9444 3539 9443
3542 9444 3541 9423
TIME...MOT...LOC 1932Z 063DEG 12KT 3539 9429 3531 9440
3520 9436
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:22 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 7, 12:22 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1222 PM CDT SAT JUL 7 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 18Z TAFS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION THIS AFTERNOON AND EVENING. PRECIPITATION CHANCES ARE EXPECTED TO INCREASE ACROSS SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS OVERNIGHT AND INTO SUNDAY MORNING. HAVE HANDLED THIS WITH VCTS AND PROB30 GROUPS DUE TO UNCERTAINLY ABOUT COVERAGE AND EXACT LOCATION. && .PREV DISCUSSION... /ISSUED 928 AM CDT SAT JUL 7 2012/ ..UPDATE... DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE KEPT THEMSELVES ALIVE OVERNIGHT AND HAVE INCREASED IN COVERAGE SINCE SUNRISE THIS MORNING. THIS HAS NECESSITATED INCREASING POPS IN THE FORECAST... AS WELL AS SKY COVER. IN ADDITION... HAVE LOWERED FORECAST MAXIMUM TEMPERATURES A COUPLE OF DEGREES AREAWIDE... WITH ADDITIONAL LOWERING WHERE THE BULK OF RAIN HAS FALLEN DURING THE MORNING HOURS. PREV DISCUSSION... /ISSUED 645 AM CDT SAT JUL 7 2012/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN EASTERN OKLAHOMA AND WESTERN ARKANSAS TODAY AND TONIGHT. VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE STORMS. THERE IS SOME CHANCE THAT IFR VISIBILITIES COULD DEVELOP LATE TONIGHT...ESPECIALLY IF RAIN DOES FALL AT A TAF SITE. THE BEST CHANCES FOR IFR CONDITIONS APPEARS TO BE IN WESTERN ARKANSAS. PREV DISCUSSION... /ISSUED 252 AM CDT SAT JUL 7 2012/ DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS HAVE PERSISTED ACROSS NORTHWEST ARKANSAS AND EASTERN OKLAHOMA DURING THE OVERNIGHT HOURS. A FEW OF THE SHOWERS AND THUNDERSTORMS MAY CONTINUE INTO THE MORNING HOURS. TRIPLE DIGIT TEMPERATURES WILL AGAIN BE POSSIBLE ACROSS A GOOD DEAL OF THE AREA THIS AFTERNOON. HOWEVER...MID AND HIGH LEVEL CLOUDS MAY KEEP TEMPERATURES DOWN A DEGREE OR TWO. HEAT INDEX VALUES ARE EXPECTED TO REMAIN BELOW THE HEAT ADVISORY CRITERIA OF 105 ACROSS THE VAST MAJORITY OF THE AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA BEGINNING TODAY AND CONTINUING THROUGH TUESDAY AS A MID-LEVEL LOW BECOMES ORGANIZED OVER THE LOWER MISSISSIPPI VALLEY. A COLD FRONT WILL ALSO MOVE THROUGH THE REGION SUNDAY NIGHT INTO MONDAY AS THE RIDGE ALOFT BREAKS DOWN AND SHIFTS TO THE WEST ALLOWING A NORTHWESTERLY FLOW TO BECOME ESTABLISHED OVER THE AREA EARLY NEXT WEEK. TEMPERATURES WILL BE NOTICEABLY COOLER BEHIND THE FRONT MONDAY AND TUESDAY WITH A SLOW WARMING TREND TAKING PLACE LATE NEXT WEEK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...06
Hazardous weather outlook, Jul 7, 1:02 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT SAT JUL 7 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 102 PM CDT SAT JUL 7 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET..ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... EVEN WITH SOME RAINFALL TODAY... CONTINUED DRY CONDITIONS ACROSS THE REGION WILL CREATE A LIMITED FIRE DANGER. BURN BANS REMAINS IN PLACE FOR A GROWING NUMBER OF COUNTIES. AND DESPITE THE RAINFALL... HOT CONDITIONS WILL CONTINUE TODAY. WITH SCATTERED PRECIPITATION IN THE AREA... ADDED HUMIDITY WILL KEEP HEAT INDICES HIGH AS WELL. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE REGION THIS AFTERNOON AND OVERNIGHT. THERE IS A RISK OF DAMAGING DOWNBURST WINDS WITH ANY OF THE STRONGER STORMS. THIS RISK WILL PEAK DURING MAXIMUM AFTERNOON HEATING AND WILL TAPER OFF INTO THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL DROP SOUTH ACROSS THE AREA FROM SUNDAY INTO MONDAY. THUNDERSTORMS ARE LIKELY TO BE SCATTERED ALONG AND AROUND THE FRONT ON SUNDAY AND MONDAY. WHILE THE OVERALL PATTERN DOES NOT FAVOR ORGANIZED SEVERE WEATHER... AN ISOLATED STORM OR TWO COULD PRODUCE WIND GUSTS TO NEAR SEVERE LEVELS. BY TUESDAY THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS SOUTHEAST OKLAHOMA NEAR THE FRONT. NO HAZARDS ARE EXPECTED DURING THE LAST HALF OF THE UPCOMING WEEK AS THE FRONT CLEARS THE AREA AND RESULTS IN SEASONABLE TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 7, 11:33 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 AM CDT SAT JUL 7 2012
OKZ057-071700-
CRAIG OK-
1133 AM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG
AT 1133 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
WELCH...MOVING WEST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CENTRALIA...HOLLOW...PYRAMID CORNERS...
CENTRAILIA AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3699 9502 3699 9504 3698 9503 3697 9504
3696 9501 3685 9501 3670 9537 3700 9539
3700 9502
TIME...MOT...LOC 1633Z 077DEG 16KT 3694 9510Special weather statement, Jul 7, 1:07 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT SAT JUL 7 2012
ARZ019-020-071830-
CRAWFORD AR-FRANKLIN AR-
107 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN
AT 107 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
PINEY...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...PINEY...CONCORD...
MULBERRY...MOUNTAINBURG...ALMA...CEDARVILLE...KIBLER...SHIBLEY...
FURRY...DYER...RUDY...LOCKE AND LAKE FORT SMITH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3539 9428 3559 9440 3570 9408 3554 9398
TIME...MOT...LOC 1807Z 063DEG 10KT 3558 9413Special weather statement, Jul 7, 1:27 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT SAT JUL 7 2012
ARZ019-071915-
CRAWFORD AR-
127 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF MOUNTAINBURG...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CONCORD...MOUNTAINBURG...ALMA...
KIBLER...SHIBLEY...FURRY...DYER...RUDY AND LOCKE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3553 9405 3540 9426 3556 9436 3569 9406
3566 9405 3566 9407 3558 9407 3557 9405
TIME...MOT...LOC 1828Z 064DEG 6KT 3558 9413Special weather statement, Jul 7, 1:52 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CDT SAT JUL 7 2012
ARZ010-011-019-020-071930-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
152 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CRAWFORD...SOUTHWESTERN MADISON AND SOUTHEASTERN WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHWESTERN FRANKLIN
AT 152 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF WESLEY TO 2 MILES SOUTHWEST OF
DELANEY TO FURRY...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...PINEY...CONCORD...
BIDVILLE...FERN...WESLEY...COMBS...PATRICK...DELANEY...CROSSES...
DURHAM...MOUNTAINBURG...VAN BUREN...ALMA...CHESTER...KIBLER...
SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY...LOCKE...MOUNT GAYLER
AND LAKE FORT SMITH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3536 9425 3541 9434 3545 9438 3545 9442
3547 9445 3548 9445 3569 9424 3588 9403
3599 9403 3606 9385 3582 9382
TIME...MOT...LOC 1852Z 054DEG 15KT 3597 9395 3582 9394
3547 9431The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:07 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| Jul 7, 1:27 PM CDT | Special Weather Statement | TSA | Crawford | 48 min |
| Jul 7, 1:52 PM CDT | Special Weather Statement | TSA | Crawford | 38 min |
| Jul 7, 2:22 PM CDT | Special Weather Statement | TSA | Sebastian | 23 min |
| Jul 7, 2:28 PM CDT | Special Weather Statement | TSA | Washington | 47 min |
| Jul 7, 2:44 PM CDT | Special Weather Statement | TSA | Sebastian | 46 min |
| Jul 7, 2:50 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 40 min |
| Jul 7, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 58 min |
| Jul 7, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 47 min |
| Jul 7, 3:24 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 66 min |
| Jul 7, 4:25 PM CDT | Special Weather Statement | TSA | Carroll | 35 min |
| Jul 7, 4:31 PM CDT | Special Weather Statement | TSA | Benton | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.